Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Diarrhea When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

chronic diarrhea

About a month ago i was switched to an aggressive therapy to treat my hiv. I am entering my 25th year of infection and have experienced drug resistance. The drugs I'm taking are Norvir, Prezista, AZT, Isentress, and Truvada. I'm...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many of your meds can result in stomach sympptoms including diarrhea (ritonavir, darunavir, tenofovor and AZT). I have some patients who use imodium on a regular basis and try to titrate (find the best dose for them) it to minimize the appearance... Read more »

Diarrhea/Blastocystis hominis etc.

I have been HIV +ve for 4.5 yrs and started Nelfinavir, AZT and 3TC shortly after seroconversion. I have done well on this regime, VL is undetectable and CD4 is around 850. Several months ago I experienced an acute gastro intestinal infection with...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Dear Rob,Great Smokies sometimes overreads the stools. However that being said, if you are having diarrhea and if you have HIV and if you have at least Blastocystis and perhaps entameba hartmanii, then I think you should be treated. There is little... Read more »

Help! Son has diarrhea and losing weight

My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,With such limited information, unfortunately I cannot provide you with very specific information. What I can do is advise you how to get it. All HIV-positive folks need to be under the care of an HIV specialist. Diarrhea is an extremely common... Read more »

skin bumps & diarrhea

Hello my names Luis and I'm HIV+ and also have been diagnosed with Colitis in my large intestine. My med cocktail is COMBIVIR,SULFAMETH/TRIM,VALCYTE,VIREAD,LOMOTIL. I to have been suffering from some annoying side effects like diarrhea &...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The skin bumps could be some form of folliculitis which can be a challenge to effectively treat (a visit to an HIV experienced skin specialist often a good idea). The HIV drugs you are now on rarely cause colitis per se. I assume you have been... Read more »
Connect With Others

diarrhea - sign of recent infection?

Posted by Anonymous, 1 Reply
I have had a few encounters with other men over the past few months. Giving and getting fellatio without taking cum(although maybe precum) and kissing and having analingus performed on me. That is it, nothing else. Anyway, I have developed really... Read more »

My doctor is refusing to treat my HIV until I sign

Posted by Garth, 2 Replies
Hello world,
As a newly diagnosed HIV gay man, living in Edmonton Alberta, ( diagnosed 1 year now) I am facing what I beleive to be discrimination and bullying by my doctor. My counts when first diagnosed were CD4 500 and viral load 16,000. Over... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »